Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Statistical tests of fit in estimation problems for structured population modeling


Author: Ben G. Fitzpatrick
Journal: Quart. Appl. Math. 53 (1995), 105-128
MSC: Primary 62E20; Secondary 62G10, 62P10
DOI: https://doi.org/10.1090/qam/1315451
MathSciNet review: MR1315451
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a statistical model of the type of data used in many applications of least squares estimation techniques to structured population problems. By viewing the data as a random sample from the size density, we may apply various statistical goodness of fit tests assess dynamic models for the data. We examine in particular classical $ {\chi ^2}$ tests and a Cramér-von Mises test, based on empirical probability distributions.


References [Enhancements On Off] (What's this?)

  • [Ba] H. T. Banks, On a variational approach to some parameter estimation problems, Distributed Parameter Systems, Lecture Notes in Control and Information Sciences, vol. 75 (F. Kappel, K. Kunisch, and W. Schappacher, eds.), Springer-Verlag, Berlin, 1985, pp. 1-23
  • [BBKW1] H. T. Banks, L. Botsford, F. Kappel, and C. Wang, Modeling and estimation in size structured population models, Mathematical Ecology (Proc., Trieste, 1986), World Sci. Publ., Singapore, 1988, pp. 521-541
  • [BBKW2] H. T. Banks, L. Botsford, F. Kappel, and C. Wang, Estimation of growth and survival in size-structured cohort data: An application to larval striped bass (Morone Saxatilis), J. Math. Biology 30, 125-150 (1991)
  • [BF1] H. T. Banks and B. G. Fitzpatrick, Estimation of growth rate distributions in size structured population models, Quart. Appl. Math. 49, 215-235 (1991)
  • [BF2] H. T. Banks and B. G. Fitzpatrick, Statistical tests for model comparison in parameter estimation problems for distributed parameter systems, J. Math. Biology 28, 501-527 (1990)
  • [BK] H. T. Banks and K. Kunisch, Estimation Techniques for Distributed Parameter Systems, Birkhäuser, Boston, MA, 1989
  • [Bi1] P. Billingsley, Probability and Measure, Wiley, New York, 1979
  • [Bi2] P. Billingsley, Convergence of Probability Measures, Wiley, New York, 1968
  • [BVWLKRC] L. Botsford, B. Vandracek, T. Wainwright, A. Linden, R. Kope, D. Reed, and J. J. Cech, Population development of the mosquitofish, Gambusia Affinis, in rice fields, Environmental Biology of Fishes 20, 143-154 (1987)
  • [B] N. Dunford and J. T. Schwartz, Linear Operators, I: General Theory, Wiley-Interscience, New York, 1958
  • [D] J. Durbin, Weak convergence of the sample distribution function when parameters are estimated, Ann. Statist. 1, 279-290 (1973)
  • [EK] S. N. Ethier and T. G. Kurtz, Markov Processes : Characterization and Convergence, Wiley, New York, 1986
  • [KS] M. Kendall and A. Stuart, The Advanced Theory of Statistics,vol. 2, 4th ed., Griffin, London, 1979
  • [L] A. F. Low, 1986 Striped bass egg and larva survey in the Sacramento-San Joaquin Estuary, California Department of Fish and Game, Sacramento, CA, 1986
  • [PR] B. L. S. Prakasa Rao, Nonparametric functional estimation, Academic Press, Orlando, FL, 1983
  • [S] A. N. Schumitzky, Nonparametric EM algorithms for estimating prior distributions, Appl. Math. Comput. 45, 143-157 (1991)
  • [SW] G. R. Shorack and J. A. Wellner, Empirical processes with applications to statistics, Wiley, New York, 1986

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 62E20, 62G10, 62P10

Retrieve articles in all journals with MSC: 62E20, 62G10, 62P10


Additional Information

DOI: https://doi.org/10.1090/qam/1315451
Article copyright: © Copyright 1995 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website